Annali di Matematica Pura ed Applicata

, Volume 141, Issue 1, pp 307–330 | Cite as

Diffusion in inhomogeneous media: Localization and positivity

  • L. A. Peletier
  • A. Tesei


We study nonnegative solutions of the Emden-Fowler equation on R+ in the sub-linear case. The results are used to investigate localization and positivity properties for a class of degenerate parabolic problems.


Inhomogeneous Medium Positivity Property Parabolic Problem Nonnegative Solution Degenerate Parabolic Problem 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    D. G. Aronson -M. G. Crandall -L. A. Peletier,Stabilization of solutions of a degenerate nonlinear diffusion problem, Nonlinear Anal. TMA,6 (1982), pp. 1001–1022.Google Scholar
  2. [2]
    F. V. Atkinson -L. A. Peletier,Similarity profiles of flows through porous media, Arch. Rat. Mech. Anal.,42 (1971), pp. 369–379.Google Scholar
  3. [3]
    M. Bertsch -T. Nanbu -L. A. Peletier,Decay of solutions of a degenerate nonlinear diffusion equation, Nonlinear Anal. TMA,6 (1982), pp. 539–554.Google Scholar
  4. [4]
    G. J. Butler,On the oscillatory behaviour of a second-order nonlinear differential equation Ann. Mat. Pur. Appl., (4),105 (1975), pp. 73–92.Google Scholar
  5. [5]
    T. A. Chanturiya,On the asymptotic representation of the solutions of the equation u″== a(t)¦u¦ n sgnu, Diff. Uravn.,8 (1972), pp. 1195–1206 (in Russian).Google Scholar
  6. [6]
    R. H. Fowler,The form near infinity of real continuous solutions of a certain differential equation of the second order, Quart. J. Math. (Cambridge Series),45 (1914), pp. 289–350.Google Scholar
  7. [7]
    R. H. Fowler,Further studies of Emden's and similar differential equations, Quart. J. Math. (Oxford Series),2 (1931), pp. 259–288.Google Scholar
  8. [8]
    A. S. Kalashnikov,The propagation of disturbances in problems of nonlinear heat conduction with absorption, Zh. vychish. Mat. mat. Fiz.,14 (1974), pp. 70–85.Google Scholar
  9. [9]
    I. T. Kiguradze,The problem of oscillation of solutions of nonlinear differential equations, Diff. Uravn.,1 (1965), pp. 995–1006 (in Russian).Google Scholar
  10. [10]
    I. T. Kiguradze,On the nonnegative nonincreasing solutions of nonlinear second order differential equations, Ann. Mat. Pura Appl.,81 (1969), pp. 169–192.Google Scholar
  11. [11]
    O. A. Oleinik -A. S. Kalashnikov -Chzou Yui-Lin,The Cauchy problem and boundary problems for equations of the type of unsteady filtration, Izv. Akad. Nauk SSR Ser. Mat.,22 (1958), pp. 667–704.Google Scholar
  12. [12]
    L. A.Peletier,The porous media equation, in: Applications of Nonlinear Analysis in the Physical Sciences (eds. H. Amann, N. Bazley and K. Kirchgässner), Pitman (1981), pp. 229–241.Google Scholar
  13. [13]
    S. D. Taliaferro,Asymptotic behaviour of solutions of y″=ϕ(t)y λ, J. Math. Anal. Appl.,66 (1978), pp. 95–134.Google Scholar
  14. [14]
    J. S. W. Wong,On the generalized Emden-Fowler equation, SIAM Review,17 (1975), pp. 339–360.Google Scholar

Copyright information

© Fondazione Annali di Matematica Pura ed Applicata 1978

Authors and Affiliations

  • L. A. Peletier
    • 1
  • A. Tesei
    • 2
  1. 1.LeidenThe Netherlands
  2. 2.Roma

Personalised recommendations